Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 4, 2016, 5:13 PM CDT for Putnam County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- May 4, 2016, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:28 PM CDT | HAIL 0.7 | Baxter, TN | |
| May 4, 5:30 PM CDT | HAIL 0.7 | Algood, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS84 KOHX 042213
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 4 2016
TNZ031>033-042245-
PUTNAM TN-OVERTON TN-JACKSON TN-
513 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 545 PM CDT...
AT 513 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LIVINGSTON TO 8 MILES EAST OF CARTHAGE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD...MONTEREY...BAXTER AND RICKMAN.
LAT...LON 3623 8510 3622 8509 3621 8511 3608 8552
3607 8556 3621 8580 3621 8579 3622 8578
3625 8579 3625 8582 3640 8538
TIME...MOT...LOC 2213Z 309DEG 32KT 3636 8538 3624 8579
$$
WHITEHEADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:23 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 4, 2:23 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT WED MAY 4 2016 .DISCUSSION... UPPER TROUGH SHARPENING OVER THE MID WEST THIS AFTERNOON WITH RATHER VIGOROUS SHORT WAVE WORKING DOWN BACKSIDE AND WILL MOVE THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON AND DEVELOP A CLOSED LOW ACROSS OUR AREA BY TONIGHT. AM SEEING SHOWER ACTIVITY INCREASING IN COVERAGE AT 1 PM CDT IN A BAND ACROSS NORTHERN MIDDLE TENNESSEE. THIS ACTIVTIY WILL CONTINUE TO WORK SOUTHEASTWARD AND EXPECT TO SEE ISOLATED THUNDERSTORMS DEVELOP AS AFTERNOON SUN HEATS UP LOWER TROPOSPHERE STEEPENING LAPSE RATES. COULD SEE A SMALL HAILER OR TWO THIS AFTERNOON AS TEMPS ALOFT ARE COLDER THAN -20 CELSIUS AT 500 MBARS WITH MUCAPES AROUND 500 JOULES PER KILOGRAM. SHOULD SEE SHOWER/TSTRMS END EARLY THIS EVENING WEST OF PLATEAU BUT WILL KEEP A CHANCE GOING ALONG THE PLATEAU THROUGH THE OVERNIGHT AS COLD POOL WORKS ACROSS THAT AREA. CLOSED LOW WILL MOVE EAST OF MID STATE ON THURSDAY BUT STILL COULD SEE SCATTERED SHOWERS ON BACKSIDE OVER THE EAST HALF OF THE MID STATE DURING THE DAY ESPECIALLY ALONG THE PLATEAU. KEPT A SMALL CHANCE FOR SHOWERS IN THE UPPER CUMBERLAND FOR THURSDAY NIGHT THEN DRY FOR ALL OF THE MID STATE ON FRIDAY AND SATURDAY BUT SHOWER AND THUNDERSTORM CHANCES RETURN NORTHEAST MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY AS FRONTAL BOUNDARY MOVES DOWN FROM THE NORTH BEFORE RETREATING AS A WARM FRONT SUNDAY NIGHT. ISOLATED THUNDERSTORMS POSSIBLE IN WARM SECTOR ON MONDAY. CENTRAL PLAINS CYCLONE UNDERGOES CYCLOGENSIS DURING THE DAY MONDAY WHILE MOVING THIS WAY SO EXPECT TO SEE SHOWER AND THUNDERSTORM CHANCES RAMP UP MONDAY NIGHT OVER THE WEST AND ACROSS ALL OF THE MID STATE TUESDAY INTO WEDNESDAY. AS FOR TEMPS...LOWS TONIGHT DOWN IN THE LOW 40S IN THE UPPER CUMBERLAND TO MIDDLE 40S ELSEWHERE. HIGHS ON THURSDAY MIDDLE 50S ALONG THE PLATEAU TO MIDDLE 60S WEST OF THE PLATEAU. HIGHS THIS WEEKEND AND NEXT WEEK WILL BE IN THE LOWER 80S WITH UPPER 70S ALONG THE PLATEAU. LOWS NEXT WEEK WILL BE IN THE LOWER 60S. && .AVIATION... 12Z TAF DISCUSSION. VFR WITH PERIODS OF MVFR/IFR POSSIBLE DURING THE DAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE NORTHWEST AND FIRST IMPACT KCKV BY MID TO LATE MORNING...KBNA BY LATE MORNING AND EARLY AFTERNOON...AND KCSV DURING THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS AND EXIT THE REGION TOWARDS THE EAST EARLY IN THE EVENING. VFR CONDITIONS SHOULD RETURN TO KCKV AND KBNA BY 00Z AND KCSV THIS EVENING. WINDS WILL BE STRONG TODAY OUT OF THE WEST THIS MORNING FOLLOWED BY NORTHWEST THIS AFTERNOON AROUND 10 TO 15 KNOTS AND GUSTS TO AROUND 20 KNOTS. WINDS SHOULD CALM DOWN A BIT THIS EVENING BUT LOOK TO REMAIN AROUND 5 TO 10 KNOTS OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 46 63 47 73 53 / 20 10 0 0 0 CLARKSVILLE 44 62 46 71 53 / 10 10 0 0 0 CROSSVILLE 42 54 45 66 50 / 50 20 10 0 0 COLUMBIA 45 64 46 71 52 / 20 0 0 0 0 LAWRENCEBURG 44 63 46 72 51 / 20 0 0 0 0 WAVERLY 46 63 47 72 53 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........HURLEY LONG TERM..................01/BOYD
Hazardous weather outlook, May 4, 5:00 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED MAY 4 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 4, 5:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED MAY 4 2016
TNZ027-059-062-042230-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
505 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
NORTHEASTERN WILLIAMSON AND SOUTHERN DAVIDSON COUNTIES UNTIL 530 PM
CDT...
AT 503 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BELLEVUE TO NEAR ANTIOCH TO RURAL HILL. MOVEMENT
WAS SOUTHEAST AT 35 MPH.
WINDS AROUND 45 MPH HAVE BEEN REPORTED WITH THESE STORMS...WHICH
COULD CAUSE A FEW TREE LIMBS TO SNAP OR FALL.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...
FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE...WALTERHILL...ANTIOCH...
RURAL HILL...PERCY PRIEST LAKE AND TRIUNE.
LAT...LON 3614 8655 3613 8653 3611 8653 3605 8644
3603 8640 3604 8639 3601 8638 3602 8638
3599 8633 3599 8631 3598 8630 3583 8649
3585 8672 3608 8698 3608 8676 3615 8656
TIME...MOT...LOC 2203Z 322DEG 30KT 3607 8695 3603 8672 3612 8653
ALLocal storm report, May 4, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 3 W LEBANON 36.21N 86.38W
05/04/2016 E50 MPH WILSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1600424
JACKSONLocal storm report, May 4, 5:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL CARTHAGE 36.26N 85.94W
05/04/2016 E0.70 INCH SMITH TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1600425
JACKSONSpecial weather statement, May 4, 5:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CDT WED MAY 4 2016 TNZ030-032-064-042245- PUTNAM TN-DE KALB TN-SMITH TN- 510 PM CDT WED MAY 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN DE KALB AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GORDONSVILLE...OR NEAR CARTHAGE...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SMITHVILLE...CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...CENTER HILL LAKE AND EDGAR EVANS STATE PARK. LAT...LON 3620 8602 3629 8594 3609 8558 3592 8585 TIME...MOT...LOC 2209Z 315DEG 35KT 3621 8594 WHITEHEAD
Local storm report, May 4, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 E NASHVILLE 36.17N 86.73W
05/04/2016 DAVIDSON TN TWITTER
PICTURE OF A TREE SNAPPED AT SHELBY AVENUE.
&&
EVENT NUMBER OHX1600426
JACKSONSpecial weather statement, May 4, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 4 2016
TNZ031>033-042245-
PUTNAM TN-OVERTON TN-JACKSON TN-
513 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 545 PM CDT...
AT 513 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LIVINGSTON TO 8 MILES EAST OF CARTHAGE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD...MONTEREY...BAXTER AND RICKMAN.
LAT...LON 3623 8510 3622 8509 3621 8511 3608 8552
3607 8556 3621 8580 3621 8579 3622 8578
3625 8579 3625 8582 3640 8538
TIME...MOT...LOC 2213Z 309DEG 32KT 3636 8538 3624 8579
WHITEHEADThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:48 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 42 min |
| May 4, 4:14 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 46 min |
| May 4, 4:20 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| May 4, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| May 4, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 24 min |
| May 4, 4:49 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| May 4, 4:52 PM CDT | Special Weather Statement | OHX | Jackson | 23 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| May 4, 5:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| May 4, 5:10 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 35 min |
| May 4, 5:26 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 34 min |
| May 4, 5:33 PM CDT | Special Weather Statement | OHX | DeKalb | 27 min |
| May 4, 5:56 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 34 min |
| May 4, 6:00 PM CDT | Special Weather Statement | OHX | White | 30 min |
| May 4, 6:13 PM CDT | Special Weather Statement | OHX | Coffee | 32 min |
| May 4, 6:29 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 31 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.